Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Start or Not, meds?
Aug 17, 2008

Dear Dr. Moly,My name es Joseph, I am 36 yol, I have been recently diagnosed with HIV (June 30th), which I haven't handled it very well yet. I took a blood test and my CD4 count are at 829 and the viral load at 166000.I am still deciding with my Dr. whether I should start on medication or not? what you recomend me to do? if I decide to begin meds, Is it Atripla the right medication for me? I am very worry about lipoatrophy and other side effects.Please help me! Thanks for the magnific work that you do helping us, God bless you!

Response from Dr. Moyle

Hi Joseph Your CD4 is currently normal so you do not need immediate treatment. You virl load tells me that you will likely need treatment in the future. You Doctor should do a resistance test to assess if you acquired any resistant virus. If your virus is susceptible, Atripla is a reasobable choice although some of the side effects are not for everyone. There are plenty of other once daily and simple options. Both Truvada and Epzicom/Kivexa 'backbone' combinations do not cause lipoatrophy so you should not be concerned about this side effect. Best of Luck with your decisions Hope this helps regards Dr Moyle



Previous
? KS
Next
my 1year old son

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement